Testing overidentifying restrictions with many instruments and heteroscedasticity using regularised jackknife IV
Marine Carrasco and
Mohamed Doukali
The Econometrics Journal, 2022, vol. 25, issue 1, 71-97
Abstract:
SummaryThis paper proposes a new overidentifying restrictions test in a linear model when the number of instruments (possibly weak) may be smaller or larger than the sample size n or even infinite in a heteroscedastic framework. The proposed J test combines two techniques: the jackknife method and the regularisation technique which consists in stabilising the projection matrix. We theoretically show that our new test achieves the asymptotically correct size in the presence of many instruments. The simulation results demonstrate that our modified J statistic test has better empirical properties in small samples than existing J tests. We also propose a regularised F-test to assess the strength of the instruments, which is robust to heteroscedasticity and many instruments.
Keywords: Heteroscedasticity; many instruments; overidentification tests; regularisation method; weak instruments (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://hdl.handle.net/10.1093/ectj/utab020 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:emjrnl:v:25:y:2022:i:1:p:71-97.
Access Statistics for this article
The Econometrics Journal is currently edited by Jaap Abbring
More articles in The Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().